Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Persistent itching all over the body after treatment for trich. Signs of HIV?

I had unprotected sex with someone 5 weeks ago. I developed yeast like symptoms about a week later. After treating myself for yeast infection with over the counter medications I still had symptoms and they seemed to worsen, so I went to my MD and was told that my vaginal swab showed a parasite (trich). I was treated with one dose of metronidazole , and the trich symptoms have affiliated. One week after the intercourse I also noticed an itching sensation over the abdomen that did not present a rash (Originally I thought this may be an allergic reaction due to the generic over the counter yeast treatment). This itch is still existent and has worsened since spreading all over my body. I have read that having trich increases your risks of contracting HIV . I have also read that body itch can be an early symptom of HIV (with or without rash). Is it possible I have HIV? Otherwise may it be possible that the parasite still exists and spread? I scheduled myself for a PAP and all STD testing (including lab) tomorrow. Should I mention anything to my doctor during this visit?
Asked On : Mon, 16 Jul 2012
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
I would be pleased to answer your question.
The next best step for you would be to take an appointment for a blood test called HIV DUO testing . In this test they will take the blood sample for p 24 antigen and ELISA antibody for HIV .
This is the best and only way you will get to know about HIV and AIDS.
Though itching over the body is a sign of HIV , it is not Diagnostic .(it does not confirm HIV)

You should discuss with your doctor to rule out Scabies and other parasites.
Thanks and Take care
Answered: Mon, 16 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor